MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the patient had to return for additional medical intervention when the hub of the ultrathane mac-loc locking loop biliary drainage catheter broke following surgery.The device was reportedly implanted on (b)(6) 2017 and replaced on (b)(6) 2017.Additional information was requested from but not provided by the customer.The product was returned for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use, manufacturing instructions, trends, and quality control data, and visual inspection, dimensional verification, and functional testing of the returned device were conducted during the investigation.Visual inspection, dimensional verification, and functional testing of the returned device noted the following: one catheter was returned with the tubing completely separated from the proximal assembly.The flare appeared to be concentric with no obvious damage from being pulled from the proximal assembly.No cracks or defects were observed on the proximal assembly.The outer diameter of the flare was measured to be 0.308", which is within the specification tolerance of the flaring iron and tubing wall thickness.The cap id was 0.190", which was also within specification.The cap was unable to be untwisted from the mac-loc subassembly.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Per the instructions for use: "upon removal from package, inspect the product to ensure no damage has occurred." review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.However, appropriate measures have been initiated to address this failure mode.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7069242
Report Number1820334-2017-04202
Device Sequence Number13491846
Product Code GCA
UDI-Device Identifier00827002095007
UDI-Public(01)00827002095007(17)200728(10)8102081
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT14.0-38-40-P-32S-CLB-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;